Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 21, 2019, 11:30 PM CDT for Marion County, Kansas. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 22, 2019, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
County Marion County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 11:51 PM CDT | HAIL 0.7 | Peabody, KS | . |
| Jun 21, 11:51 PM CDT | HAIL 0.7 | Peabody, KS | |
| Jun 21, 11:56 PM CDT | HAIL 1 | Peabody, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 623 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 41.0
The text
As transmitted.
725
WWUS83 KICT 220430
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1130 PM CDT Fri Jun 21 2019
KSZ052-068-069-220500-
Butler KS-Harvey KS-Marion KS-
1130 PM CDT Fri Jun 21 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Northeastern Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
* Until midnight CDT.
* At 1127 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Walton, or 6 miles east of
North Newton...moving southeast at 30 mph.
Hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Newton, Hillsboro, Marion, Peabody, Whitewater, Goessel, Potwin,
Walton, Elbing, Lehigh, Newton Airport and Marion Lake.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and central Kansas.
LAT...LON 3805 9733 3838 9736 3837 9699 3794 9688
3793 9714
TIME...MOT...LOC 0430Z 310DEG 26KT 3809 9722
$$
BUTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:01 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 7:01 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Wichita KS 701 PM CDT Fri Jun 21 2019 .SHORT TERM...(This evening through Sunday night) Issued at 316 PM CDT Fri Jun 21 2019 A warm and humid airmass is located over southern KS at this time, with heat index values climbing into the 100-105 range. A weak outflow boundary from the NE KS convective complex continues to wash out over southern and SE KS at this time as well. For the late afternoon into the evening hours, will have to keep an eye on this outflow boundary, as an extremely unstable airmass (SBCAPE values of 7000 j/kg) is located across most of southern KS. Not sure convergence this evening will be enough to overcome a very stout and warm elevated mixed layer (Cap) as the boundary washes out. But will have to keep an eye on SE KS this afternoon, as any storm that could develop will be severe, given the extreme instability. But this chance is very very slim. Elsewhere, think the cap will hold, keeping any convection from developing with a warm and humid evening expected in most locations. For tonight/overnight, warm temps aloft will continue to lead to warm and breezy conditions for most locations. Low level moisture transport does increase across central KS by around midnight, which may lead to a few storms developing north of I-70, but think the bulk of the convection overnight will either be well north or northwest of the forecast area. Focus then shifts to Sat/Sun, as a warm and humid airmass will continue across most of the forecast for both Sat and Sun. This will lead to an extremely unstable airmass again located across the area for the afternoon hours. The big difference for Sat/Sun will be that a cold front will gradually push south across portions of the forecast area for Sat afternoon, with a pseudo dryline expected to be situated over south central KS. Convergence along the front and a mid level shortwave expected to move into the area in the SW flow, will lead to severe storms developing during the afternoon hours on Sat given the extremely unstable airmass expected and more than adequate bulk shear values. The main concern initially will be very large hail given the tall updrafts expected, but cannot completely rule out a tornado, given the steep mid level lapse rates and potential stretching located along the slow moving boundary. As Sat evening progresses, think the convection will congeal into a broken line of multicell and embedded supercell clusters, with an evolving damaging wind and heavy rainfall threat. Am especially concerned about the flash flooding threat across southern KS for Sat evening/night, as the southwest low level jet strengthens with lots of moisture transport, leading to training or slow moving storms and possibly even some backbuilding storms continuing into the overnight hours. With this in mind, plan on issuing a flash flood watch for most of southern KS for this threat, given precipitable water values of 160-200 percent of normal. The slow moving cold front is expected to stall across the forecast area for late Sat night into Sun, with lingering convection expected to continue for portions of SE KS into Sun morning. Atmosphere is expected to be pretty worked over on Sun morning, but as Sun progresses, the atmosphere will recover enough for the extreme instability to again reside over areas along and east of the Kansas Turnpike. The main mid/upper trough is expected to move across KS for Sun afternoon, with lift associated with this shortwave expected to help develop another round of strong/severe storms for Sun afternoon/evening, especially for areas east of the Turnpike where the extreme instability will be the highest. Bulk shear is actually higher on Sun than on Sat, So may actually have to keep an an eye on Sun afternoon, as the better shear may increase the very large hail and possibly the tornado threat. With all instability and very high PW values, think flash flooding will again be a threat, so plan on keeping the flash flood watch going into Sun night as well. Expect River flooding will once again become an issue by the end of the weekend. With all the showers and storms expected on Sun, will see cooler temperatures across the area in the upper 70s to lower 80s. Ketcham .LONG TERM...(Monday through Friday) Issued at 316 PM CDT Fri Jun 21 2019 The shortwave looks to move well east of the area for the beginning of the week, with mid level ridging expected to build across the plains. This will allow the forecast area to dry out and begin another warming trend towards the middle of the week. This looks like a typical summer time pattern, with dry weather expected through Tue or Wed, But cannot rule out an isolated storm or two during peak heating of the day for Thu into Fri as the PW axis shifts into southern KS. But overall chances for storms look low for much of next week. Have kept the forecast mostly dry throughout the work week with near-normal temperatures with as afternoon highs top out in the vicinity of the 90 degree mark. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 650 PM CDT Fri Jun 21 2019 Main aviation concerns will be storm chances along with low clouds over central KS. Very complex surface pattern in place early this evening with outflow boundary lifting north as a warm front over east/northeast KS with a cold front extending from near KSLN to south of KDDC. Best storm chances for the next few hours should remain over northeast KS with additional activity once again coming out of northeast CO. A couple short range models are developing storms west of I-135 after 03z in an area of enhanced 850-700mb moisture transport. This will be something to monitor over the next several hours but confidence isn't high enough to insert into TAFs at this time. Low clouds are expected north of the front over central KS generally after 06z, with KRSL and KGBD having the best chance to see them. At this time will keep cigs at MVFR levels. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 90 67 82 / 10 40 60 40 Hutchinson 72 90 65 80 / 10 30 60 30 Newton 73 89 66 81 / 10 40 60 40 ElDorado 74 89 67 81 / 10 40 60 50 Winfield-KWLD 75 90 67 82 / 10 30 60 50 Russell 65 82 60 75 / 20 10 70 30 Great Bend 67 83 61 76 / 10 10 70 20 Salina 71 89 65 80 / 10 30 70 40 McPherson 72 89 65 80 / 10 30 70 40 Coffeyville 76 90 69 83 / 10 20 60 60 Chanute 75 90 68 82 / 10 20 70 60 Iola 75 90 68 82 / 10 20 60 60 Parsons-KPPF 75 90 69 82 / 10 20 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ052-053-068>072- 083-092>096-098>100. Flash Flood Watch from Saturday afternoon through late Sunday night for KSZ052-053-067>072-082-083-091>096-098>100. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...RBL
Hazardous weather outlook, Jun 21, 9:52 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 952 PM CDT Fri Jun 21 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 952 PM CDT Fri Jun 21 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few storms will be possible tonight for parts of south central Kansas. Half dollar size hail and 60 mph winds will be possible with the stronger storms. River flooding is ongoing along the Cow Creek across portions of Rice and Reno counties. Please refer to the latest flood warnings and statements for the most up to date information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are expected Saturday afternoon and evening, and again Sunday afternoon and evening. Storms are likely to be severe, with the main threats of two inch diameter hail and damaging winds of 60-65 mph. But a tornado cannot be ruled out during the afternoon hours. In addition to the severe weather threat, flash flooding will be possible as thunderstorms that develop are likely to produce very heavy rainfall rates. Rises along area rivers are also possible. A flash flood watch has been issued for most of southern Kansas to this flooding threat. River flooding will likely continue through at least Sunday along the Cow Creek across portions of Rice and Reno counties. See the latest flood warnings and statements for the most up to date information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ TAv/Ketcham
In the hours before
Special weather statement, Jun 21, 9:47 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
947 PM CDT Fri Jun 21 2019
KSZ052-068-069-220315-
Butler KS-Harvey KS-Marion KS-
947 PM CDT Fri Jun 21 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
East central Harvey County in south central Kansas...
Southeastern Marion County in central Kansas...
* Until 1015 PM CDT.
* At 944 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Elbing, or near Whitewater...
moving northeast at 20 mph.
Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Peabody, Elbing and Burns.
LAT...LON 3831 9705 3814 9684 3809 9684 3809 9678
3804 9672 3797 9714 3806 9724
TIME...MOT...LOC 0246Z 222DEG 18KT 3804 9714
BUTLERSpecial weather statement, Jun 21, 10:13 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wichita KS
1013 PM CDT Fri Jun 21 2019
KSZ068-220345-
Harvey KS-
1013 PM CDT Fri Jun 21 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Harvey County in south central Kansas...
* Until 1045 PM CDT.
* At 1010 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Halstead...moving northeast at
25 mph.
Hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Newton, Hesston, Halstead, North Newton and Newton Airport.
LAT...LON 3801 9761 3817 9745 3817 9735 3800 9715
3797 9715 3793 9749
TIME...MOT...LOC 0313Z 238DEG 23KT 3800 9750
BUTLERSpecial weather statement, Jun 21, 10:45 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Wichita KS
1045 PM CDT Fri Jun 21 2019
KSZ051-052-067-068-220430-
Reno KS-McPherson KS-Harvey KS-Marion KS-
1045 PM CDT Fri Jun 21 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Reno County in south central Kansas...
Southeastern McPherson County in central Kansas...
Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
* Until 1130 PM CDT.
* At 1044 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Walton to near North Newton to 5 miles northeast of Burrton...and
moving north at 10 mph.
Hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Newton, Hesston, Halstead, North Newton, Moundridge, Burrton,
Goessel, Walton and Newton Airport.
LAT...LON 3834 9705 3826 9736 3817 9776 3796 9771
3799 9738 3800 9726
TIME...MOT...LOC 0345Z 189DEG 7KT 3815 9720 3810 9739 3808 9759
BUTLERLocal storm report, Jun 21, 11:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL PEABODY 38.17N 97.11W
06/21/2019 E0.70 INCH MARION KS LAW ENFORCEMENT
&&Special weather statement, Jun 21, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1130 PM CDT Fri Jun 21 2019
KSZ052-068-069-220500-
Butler KS-Harvey KS-Marion KS-
1130 PM CDT Fri Jun 21 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Northeastern Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
* Until midnight CDT.
* At 1127 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Walton, or 6 miles east of
North Newton...moving southeast at 30 mph.
Hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Newton, Hillsboro, Marion, Peabody, Whitewater, Goessel, Potwin,
Walton, Elbing, Lehigh, Newton Airport and Marion Lake.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and central Kansas.
LAT...LON 3805 9733 3838 9736 3837 9699 3794 9688
3793 9714
TIME...MOT...LOC 0430Z 310DEG 26KT 3809 9722
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:47 PM CDT | Special Weather Statement | ICT | Marion | 28 min |
| Jun 21, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 61 min |
| Jun 21, 10:13 PM CDT | Special Weather Statement | ICT | Harvey | 32 min |
| Jun 21, 10:45 PM CDT | Special Weather Statement | ICT | Harvey | 45 min |
| Jun 21, 11:15 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Marion | 9 hr |
| Jun 21, 11:32 PM CDT | Special Weather Statement | ICT | Harvey | 28 min |
| Jun 21, 11:57 PM CDT | Special Weather Statement | ICT | Harvey, Marion, Reno | 33 min |
| Jun 22, 12:18 AM CDT | Flash Flood Warning | ICT | Harvey, Marion | 8 hr |
| Jun 22, 12:30 AM CDT | Special Weather Statement | ICT | Harvey, Marion, Reno | 60 min |
| Jun 22, 12:53 AM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| Jun 22, 1:09 AM CDT | Special Weather Statement | ICT | Barton, Russell | 36 min |
| Jun 22, 1:29 AM CDT | Flash Flood Warning | ICT | Harvey | 4 hr |
| Jun 22, 1:31 AM CDT | Special Weather Statement | ICT | Chase, Harvey, McPherson, Marion | 44 min |
| Jun 22, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 58 min |
| Jun 22, 2:05 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 40 min |
| Jun 22, 2:17 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 43 min |
| Jun 22, 2:31 AM CDT | Areal Flood Warning | ICT | Rice | 33 hr |
| Jun 22, 2:32 AM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jun 22, 2:41 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 51 min |
| Jun 22, 3:15 AM CDT | Areal Flood Warning | ICT | McPherson, Marion | 9 hr |
| Jun 22, 3:17 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 43 min |
| Jun 22, 3:39 AM CDT | Special Weather Statement | ICT | Marion | 36 min |
| Jun 22, 4:44 AM CDT | Special Weather Statement | ICT | Greenwood | 46 min |
| Jun 22, 4:49 AM CDT | Special Weather Statement | ICT | Lincoln | 26 min |
| Jun 22, 5:10 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 35 min |
| Jun 22, 7:41 AM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Marion | 8 hr |
| Jun 22, 8:14 AM CDT | River Flood Warning | ICT | McPherson | 60 hr |
| Jun 22, 2:52 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 53 min |
| Jun 22, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 63 min |
| Jun 22, 3:52 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 53 min |
| Jun 22, 4:26 PM CDT | Special Weather Statement | ICT | Harper | 64 min |
| Jun 22, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 46 min |
| Jun 22, 4:47 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 41 min |
| Jun 22, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 65 min |
| Jun 22, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 43 min |
| Jun 22, 5:42 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick, Sumner | 63 min |
| Jun 22, 5:59 PM CDT | Special Weather Statement | ICT | Harper | 31 min |
| Jun 22, 6:06 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 54 min |
| Jun 22, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 59 min |
| Jun 22, 6:22 PM CDT | Special Weather Statement | ICT | Saline | 53 min |
| Jun 22, 6:52 PM CDT | Special Weather Statement | ICT | Harper | 23 min |
| Jun 22, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 65 min |
| Jun 22, 6:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 40 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.